Alert archive / South Dakota / Wind Advisories in 2020

Wind Advisory 6, NWS Aberdeen, SD

March 4, 202026 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind advisory at Mar 4, 2020, 2:44 PM CST for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Mar 5, 2020, 2:00 AM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2020, 2:44 PM CST (20:44 UTC)
In effect from
Mar 5, 2020, 2:00 AM CST
Expired
Mar 5, 2020, 6:00 PM CST
In force
16 hr
Issued by
NWS Aberdeen, SD
All 28 counties

Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.7 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2020-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2020-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
987 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

632 
WWUS73 KABR 042044
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
244 PM CST Wed Mar 4 2020

SDZ003-004-009-015-016-033>035-045-048-050845-
/O.NEW.KABR.WI.Y.0006.200305T1200Z-200306T0000Z/
Corson-Campbell-Walworth-Dewey-Potter-Stanley-Sully-Hughes-Jones-
Lyman-
Including the cities of Indian Memorial Rec Area, Wakpala, 
Thunder Hawk, Herreid, Pollock, Indian Creek Rec Area, Mobridge, 
Laplant, Promise, Parade, Ridgeview, Gettysburg, Hoven, 
Chantler Creek Recreation Area, Fort Pierre, Mission Ridge, 
Wendte, West Shore Rec Area, Cow Creek Rec Area, 
Okobojo Creek Rec Area, Onida, Grey Goose, Pierre, Murdo, 
Van Metre, Westover, Capa, Tailwaters Rec Area, 
Counselor Creek Recreation Area, Lower Brule, Presho, Iona, 
and Oacoma
244 PM CST Wed Mar 4 2020 /144 PM MST Wed Mar 4 2020/

...WIND ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM CST
/5 PM MST/ THURSDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Corson, Campbell, Walworth, Dewey, Potter, Stanley, 
  Sully, Hughes, Jones and Lyman Counties.

* WHEN...From 6 AM CST /5 AM MST/ to 6 PM CST /5 PM MST/ Thursday.
  The highest winds will occur Thursday morning.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MNZ039-046-SDZ005>008-010-011-017>023-036-037-051-050845-
/O.NEW.KABR.WI.Y.0006.200305T1500Z-200306T0000Z/
Traverse-Big Stone-McPherson-Brown-Marshall-Roberts-Edmunds-Day-
Faulk-Spink-Clark-Codington-Grant-Hamlin-Deuel-Hyde-Hand-Buffalo-
Including the cities of Wheaton, Browns Valley, Ortonville, 
Lagoona Beach, Graceville, Eureka, Leola, Aberdeen, 
Richmond Lake Rec Area, Britton, Kidder, Sisseton, 
Cravens Corner, Ipswich, Pembrook Colony, Plainview Colony, 
Bowdle, Deerfield Colony, Loyalton, Webster, Waubay, Burkmere, 
Faulkton, Norbeck, Redfield, Clark, Hillcrest Colony, Rauville, 
Sandy Shore State Park, Watertown, Milbank, Estelline, 
Castlewood, Stone Bridge, Lake Norden, Bryant, Hayti, Thomas, 
Clear Lake, Stephan, Highmore, Ames, Miller, Fort Thompson, 
Lees Corner, and Gann Valley
244 PM CST Wed Mar 4 2020

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST THURSDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central, north central and northeast South 
  Dakota and west central Minnesota.

* WHEN...From 9 AM to 6 PM CST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SD
4 follow-up statements
453 
WWUS73 KABR 050329
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
929 PM CST Wed Mar 4 2020

SDZ003-004-009-015-016-033>035-045-048-051200-
/O.CON.KABR.WI.Y.0006.200305T1200Z-200306T0000Z/
Corson-Campbell-Walworth-Dewey-Potter-Stanley-Sully-Hughes-Jones-
Lyman-
Including the cities of Indian Memorial Rec Area, Wakpala, 
Thunder Hawk, Herreid, Pollock, Indian Creek Rec Area, Mobridge, 
Laplant, Promise, Parade, Ridgeview, Gettysburg, Hoven, 
Chantler Creek Recreation Area, Fort Pierre, Mission Ridge, 
Wendte, West Shore Rec Area, Cow Creek Rec Area, 
Okobojo Creek Rec Area, Onida, Grey Goose, Pierre, Murdo, 
Van Metre, Westover, Capa, Tailwaters Rec Area, 
Counselor Creek Recreation Area, Lower Brule, Presho, Iona, 
and Oacoma
929 PM CST Wed Mar 4 2020 /829 PM MST Wed Mar 4 2020/

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ TO
6 PM CST /5 PM MST/ THURSDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Walworth, Corson, Campbell, Jones, Sully, Hughes, 
  Stanley, Potter, Lyman and Dewey Counties.

* WHEN...From 6 AM CST /5 AM MST/ to 6 PM CST /5 PM MST/ 
  Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MNZ039-046-SDZ005>008-010-011-017>023-036-037-051-051200-
/O.CON.KABR.WI.Y.0006.200305T1500Z-200306T0000Z/
Traverse-Big Stone-McPherson-Brown-Marshall-Roberts-Edmunds-Day-
Faulk-Spink-Clark-Codington-Grant-Hamlin-Deuel-Hyde-Hand-Buffalo-
Including the cities of Wheaton, Browns Valley, Ortonville, 
Lagoona Beach, Graceville, Eureka, Leola, Aberdeen, 
Richmond Lake Rec Area, Britton, Kidder, Sisseton, 
Cravens Corner, Ipswich, Pembrook Colony, Plainview Colony, 
Bowdle, Deerfield Colony, Loyalton, Webster, Waubay, Burkmere, 
Faulkton, Norbeck, Redfield, Clark, Hillcrest Colony, Rauville, 
Sandy Shore State Park, Watertown, Milbank, Estelline, 
Castlewood, Stone Bridge, Lake Norden, Bryant, Hayti, Thomas, 
Clear Lake, Stephan, Highmore, Ames, Miller, Fort Thompson, 
Lees Corner, and Gann Valley
929 PM CST Wed Mar 4 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST
THURSDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central, north central and northeast South 
  Dakota and west central Minnesota.

* WHEN...From 9 AM to 6 PM CST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
168 
WWUS73 KABR 050758
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
158 AM CST Thu Mar 5 2020

MNZ039-046-SDZ006-017>023-036-037-051-052000-
/O.EXT.KABR.WI.Y.0006.200305T1200Z-200306T0000Z/
Traverse-Big Stone-Brown-Faulk-Spink-Clark-Codington-Grant-Hamlin-
Deuel-Hyde-Hand-Buffalo-
Including the cities of Wheaton, Browns Valley, Ortonville, 
Lagoona Beach, Graceville, Aberdeen, Richmond Lake Rec Area, 
Burkmere, Faulkton, Norbeck, Redfield, Clark, Hillcrest Colony, 
Rauville, Sandy Shore State Park, Watertown, Milbank, Estelline, 
Castlewood, Stone Bridge, Lake Norden, Bryant, Hayti, Thomas, 
Clear Lake, Stephan, Highmore, Ames, Miller, Fort Thompson, 
Lees Corner, and Gann Valley
158 AM CST Thu Mar 5 2020

...WIND ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST
THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central, north central and northeast South 
  Dakota and west central Minnesota.

* WHEN...From 6 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SDZ003-004-009-015-051800-
/O.EXT.KABR.WI.Y.0006.200305T1200Z-200305T1800Z/
Corson-Campbell-Walworth-Dewey-
Including the cities of Indian Memorial Rec Area, Wakpala, 
Thunder Hawk, Herreid, Pollock, Indian Creek Rec Area, Mobridge, 
Laplant, Promise, Parade, and Ridgeview
158 AM CST Thu Mar 5 2020 /1258 AM MST Thu Mar 5 2020/

...WIND ADVISORY NOW IN EFFECT FROM 6 AM CST /5 AM MST/ THIS
MORNING TO NOON CST /11 AM MST/ TODAY...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Walworth, Corson, Campbell and Dewey Counties.

* WHEN...From 6 AM CST /5 AM MST/ this morning to noon CST /11 
  AM MST/ today.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SDZ016-033>035-045-048-052000-
/O.EXT.KABR.WI.Y.0006.200305T1200Z-200305T2100Z/
Potter-Stanley-Sully-Hughes-Jones-Lyman-
Including the cities of Gettysburg, Hoven, 
Chantler Creek Recreation Area, Fort Pierre, Mission Ridge, 
Wendte, West Shore Rec Area, Cow Creek Rec Area, 
Okobojo Creek Rec Area, Onida, Grey Goose, Pierre, Murdo, 
Van Metre, Westover, Capa, Tailwaters Rec Area, 
Counselor Creek Recreation Area, Lower Brule, Presho, Iona, 
and Oacoma
158 AM CST Thu Mar 5 2020 /1258 AM MST Thu Mar 5 2020/

...WIND ADVISORY NOW IN EFFECT FROM 6 AM CST /5 AM MST/ THIS
MORNING TO 3 PM CST /2 PM MST/ THIS AFTERNOON...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Jones, Sully, Hughes, Stanley, Potter and Lyman 
  Counties.

* WHEN...From 6 AM CST /5 AM MST/ this morning to 3 PM CST /2 PM 
  MST/ this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SDZ005-007-008-010-011-052000-
/O.EXT.KABR.WI.Y.0006.200305T0800Z-200306T0000Z/
McPherson-Marshall-Roberts-Edmunds-Day-
Including the cities of Eureka, Leola, Britton, Kidder, Sisseton,
Cravens Corner, Ipswich, Pembrook Colony, Plainview Colony, 
Bowdle, Deerfield Colony, Loyalton, Webster, and Waubay
158 AM CST Thu Mar 5 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Roberts, McPherson, Marshall, Edmunds and Day Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KF
607 
WWUS73 KABR 051746
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
1146 AM CST Thu Mar 5 2020

SDZ003-004-009-015-051900-
/O.EXP.KABR.WI.Y.0006.000000T0000Z-200305T1800Z/
Corson-Campbell-Walworth-Dewey-
Including the cities of Indian Memorial Rec Area, Wakpala, 
Thunder Hawk, Herreid, Pollock, Indian Creek Rec Area, Mobridge, 
Laplant, Promise, Parade, and Ridgeview
1146 AM CST Thu Mar 5 2020 /1046 AM MST Thu Mar 5 2020/

...WIND ADVISORY WILL EXPIRE AT NOON CST /11 AM MST/ TODAY...

Northwesterly winds of 25 mph with gusts of 35 to 40 mph will 
slowly diminish through this afternoon. The wind advisory will be
allowed to expire as scheduled. 

$$

MNZ039-046-SDZ006-017>023-036-037-051-060000-
/O.CON.KABR.WI.Y.0006.000000T0000Z-200306T0000Z/
Traverse-Big Stone-Brown-Faulk-Spink-Clark-Codington-Grant-Hamlin-
Deuel-Hyde-Hand-Buffalo-
Including the cities of Wheaton, Browns Valley, Ortonville, 
Lagoona Beach, Graceville, Aberdeen, Richmond Lake Rec Area, 
Burkmere, Faulkton, Norbeck, Redfield, Clark, Hillcrest Colony, 
Rauville, Sandy Shore State Park, Watertown, Milbank, Estelline, 
Castlewood, Stone Bridge, Lake Norden, Bryant, Hayti, Thomas, 
Clear Lake, Stephan, Highmore, Ames, Miller, Fort Thompson, 
Lees Corner, and Gann Valley
1146 AM CST Thu Mar 5 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of central, north central and northeast South 
  Dakota and west central Minnesota.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SDZ016-033>035-045-048-052100-
/O.CON.KABR.WI.Y.0006.000000T0000Z-200305T2100Z/
Potter-Stanley-Sully-Hughes-Jones-Lyman-
Including the cities of Gettysburg, Hoven, 
Chantler Creek Recreation Area, Fort Pierre, Mission Ridge, 
Wendte, West Shore Rec Area, Cow Creek Rec Area, 
Okobojo Creek Rec Area, Onida, Grey Goose, Pierre, Murdo, 
Van Metre, Westover, Capa, Tailwaters Rec Area, 
Counselor Creek Recreation Area, Lower Brule, Presho, Iona, 
and Oacoma
1146 AM CST Thu Mar 5 2020 /1046 AM MST Thu Mar 5 2020/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST /2 PM MST/ THIS
AFTERNOON...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Jones, Sully, Hughes, Stanley, Potter and Lyman 
  Counties.

* WHEN...Until 3 PM CST /2 PM MST/ this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SDZ005-007-008-010-011-060000-
/O.CON.KABR.WI.Y.0006.000000T0000Z-200306T0000Z/
McPherson-Marshall-Roberts-Edmunds-Day-
Including the cities of Eureka, Leola, Britton, Kidder, Sisseton,
Cravens Corner, Ipswich, Pembrook Colony, Plainview Colony, 
Bowdle, Deerfield Colony, Loyalton, Webster, and Waubay
1146 AM CST Thu Mar 5 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Roberts, McPherson, Marshall, Edmunds and Day Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SD
617 
WWUS73 KABR 052039
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
239 PM CST Thu Mar 5 2020

SDZ005-006-010-017-052145-
/O.CAN.KABR.WI.Y.0006.000000T0000Z-200306T0000Z/
McPherson-Brown-Edmunds-Faulk-
Including the cities of Eureka, Leola, Aberdeen, 
Richmond Lake Rec Area, Cravens Corner, Ipswich, Pembrook Colony,
Plainview Colony, Bowdle, Deerfield Colony, Loyalton, Burkmere, 
Faulkton, and Norbeck
239 PM CST Thu Mar 5 2020

...WIND ADVISORY IS CANCELLED...

Breezy northwesterly winds will continue for the next few hours.
However, winds have diminished below advisory criteria. 

$$

SDZ016-033>035-045-048-052145-
/O.EXP.KABR.WI.Y.0006.000000T0000Z-200305T2100Z/
Potter-Stanley-Sully-Hughes-Jones-Lyman-
Including the cities of Gettysburg, Hoven, 
Chantler Creek Recreation Area, Fort Pierre, Mission Ridge, 
Wendte, West Shore Rec Area, Cow Creek Rec Area, 
Okobojo Creek Rec Area, Onida, Grey Goose, Pierre, Murdo, 
Van Metre, Westover, Capa, Tailwaters Rec Area, 
Counselor Creek Recreation Area, Lower Brule, Presho, Iona, 
and Oacoma
239 PM CST Thu Mar 5 2020 /139 PM MST Thu Mar 5 2020/

...WIND ADVISORY WILL EXPIRE AT 3 PM CST /2 PM MST/ THIS
AFTERNOON...

Breezy northwesterly winds will continue for the next few hours.
However, winds have diminished below advisory criteria. 

$$

MNZ039-046-SDZ018>023-036-037-051-060000-
/O.CON.KABR.WI.Y.0006.000000T0000Z-200306T0000Z/
Traverse-Big Stone-Spink-Clark-Codington-Grant-Hamlin-Deuel-Hyde-
Hand-Buffalo-
Including the cities of Wheaton, Browns Valley, Ortonville, 
Lagoona Beach, Graceville, Redfield, Clark, Hillcrest Colony, 
Rauville, Sandy Shore State Park, Watertown, Milbank, Estelline, 
Castlewood, Stone Bridge, Lake Norden, Bryant, Hayti, Thomas, 
Clear Lake, Stephan, Highmore, Ames, Miller, Fort Thompson, 
Lees Corner, and Gann Valley
239 PM CST Thu Mar 5 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of central and northeast South Dakota and 
  west central Minnesota.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SDZ007-008-011-060000-
/O.CON.KABR.WI.Y.0006.000000T0000Z-200306T0000Z/
Marshall-Roberts-Day-
Including the cities of Britton, Kidder, Sisseton, Webster, 
and Waubay
239 PM CST Thu Mar 5 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Roberts, Marshall and Day Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Mar 4, 12:06 PM CST, 2 hours 38 minutes earlier.

Area forecast discussion, Mar 4, 12:06 PM CST, 2 hours 38 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Aberdeen SD
1206 PM CST Wed Mar 4 2020

.UPDATE...
Issued at 1155 AM CST Wed Mar 4 2020

18z aviation discussion updated below.

UPDATE Issued at 1023 AM CST Wed Mar 4 2020

The current forecast looks good overall. The only change was to
increase temperatures a few degrees, mainly in south central SD.

UPDATE Issued at 527 AM CST Wed Mar 4 2020

See updated aviation discussion below.

&&

.SHORT TERM...(Today through Thursday)
Issued at 327 AM CST Wed Mar 4 2020

Scattered to isolated snow showers remain over northeastern SD at
09Z. With little additional shower activity to the northwest, expect
most of the precipitation to be done by around 12Z. Fog will linger
from the James River Valley through the Sisseton Hills area.
Visibility at ATY has been fluctuating at around 1SM or less
since 07Z. Visibility should slowly improve after 15Z. Today will
bring about brief ridging at 500mb before the next 500mb wave
currently over Saskatchewan nears later today. Afternoon relative
humidity values will drop into the 30 to 40 percent range across
much of the area west of the Missouri River. At the surface, a
994mb low over southern Saskatchewan at 18Z will weaken slightly
as it moves to the ND/Manitoba border by 03Z Thursday, while
dragging a cold front through our CWA 00-06Z Thursday. The main
impact will be cloud cover, along with scattered rain showers
starting as early as 22Z over north central SD. Snow may mix in
across the Sisseton Hills late this evening, before precipitation
comes to an end. Scattered snow showers may return to our far
northeastern counties during the daytime hours Thursday, as has
been hinted more by the latest model trends. Thursday will also
bring breezy northwesterly winds between the exiting area of low
pressure and high pressure nearing from Wyoming and western South
Dakota.

.LONG TERM...(Thursday night through Tuesday)
Issued at 327 AM CST Wed Mar 4 2020

The extended period begins with high pressure over the central part
of the country. This high will gradually push eastward Thursday
night, with a fairly tight pressure gradient developing on Friday
between the exiting high and an approaching low pressure trough.
Breezy to windy conditions can be expected as a result. The warm
front associated with the low will set up over the northern part of
the state during the day Saturday, with the system and associated
cold front sliding through on Sunday. There may be some light rain
or snow showers Sunday afternoon and evening with the frontal
passage, but amounts look minimal at this time. The pattern becomes
a bit more uncertain as high pressure drops in from the south as a
low pressure system tracks across the central part of the country.
The question will be whether or not the high drops far enough south
to keep precipitation associated with the low out of the CWA. For
now, will keep conditions dry until a solution becomes clearer.

Will see a nice warming trend early in the period, with highs in the
upper 30s northeast to the lower 60s southwest on Friday, and in the
mid 40s northeast to around 70 southwest on Saturday. Slightly
cooler conditions then return, with highs in the lower 40s north to
the mid 50s south on Sunday, in the mid 20s northeast to the upper
30s west on Monday, and in the lower 30s northeast to the lower 40s
west on Tuesday. Overnight lows will generally be in the teens and
20s, with the exception of a couple of warmer nights with lows in
the 30s Friday night and Saturday night.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 1155 AM CST Wed Mar 4 2020

VFR conditions are expected through tonight and Thursday for all
airports. A cold front will sweep across the region this evening
bringing some scattered high based light rain showers which could
possibly affect the airports. The main thing will be the llws
that will develop up to 40 to 50 knots to 2000 feet tonight along
with strong caa/mixing northwest winds on Thursday increasing to
25 to 40 knots at the surface.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...None.
MN...None.
&&

UPDATE...Mohr
SHORT TERM...KF
LONG TERM...Parkin
AVIATION...Mohr
Hazardous weather outlook, Mar 4, 4:47 AM CST, 9 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Aberdeen SD
447 AM CST Wed Mar 4 2020

MNZ039-046-SDZ003>011-015>023-034>037-051-051100-
Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-Roberts-
Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant-
Hamlin-Deuel-Sully-Hughes-Hyde-Hand-Buffalo-
447 AM CST Wed Mar 4 2020 /347 AM MST Wed Mar 4 2020/

This Hazardous Weather Outlook is for west central Minnesota,
central South Dakota, north central South Dakota and northeast
South Dakota.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Northwest winds on Thursday may gust 35 to near 45 mph, before
slowly diminishing west to east in the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SDZ033-045-048-051100-
Stanley-Jones-Lyman-
447 AM CST Wed Mar 4 2020 /347 AM MST Wed Mar 4 2020/

This Hazardous Weather Outlook is for central South Dakota.

.DAY ONE...Today and tonight.

Expect High Grassland Fire Danger Index values today, with above
average temperatures in the 50s to low 60s, relative humidity values
of 30 to 40 percent, and west winds of 10 to 20 mph.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Expect Very High Grassland Fire Danger Index values Thursday.
Temperatures topping out in the 40s will combine with relative
humidity values of 30 to 40 percent, and northwest winds 25 to 35
mph with gusts nearing 45 mph.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KF

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 3:56 PM CSTSpecial Weather StatementABRCorson49 min

Nearby

Wind Advisories in South Dakota, 2020Wind Advisories in Minnesota, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.